I am a 29 year old male, I recently noticed some bright red blood or other matter in my stool, within the past 3 days. It is not in every movement but in 3 out of the last 4, I inspected it, looked like a small piece of red bell pepper (for lack of a better description. In the first movement it was just in a small piece at the end of the movement, with some red on the tissue, second it was all in the entire movement, that is when I decied to look at it. Didn't have the consistance of a blood clot, look just as I descride a peice of roasted red bell pepper, but several pieces in the entire movement. Third was just bright red smear all on one side of the last piece of movement. Last movement had nothing in it at all, that I could visually see. Is this something that need prompt medical attention or is it something that I possibly ate a while ago and has taken time to move thru? I did have roasted bell peppers within the last 2 weeks on 3 different occations and some where red. I had recently been on ciproflex for an enlarged lymphnoid in my arm pit area which has been slowly decreasing in size over the past 2 months, the lymph was very large in the begining and very painful but has decreased in size by atleast half and so has pain. Are these two related possibly?
The most common causes of rectal bleeding in someone in your age group would be hemorrhoids or an anal fissure. It is also possible that the red bell peppers may be related. I would recheck after abstaining from red peppers for awhile. It would be unlikely that the antibiotic is causing the bleeding.
If the bleeding persists, I would consider a flexible sigmoidoscopy to ensure it isn't anything more serious.
Mentioning this to your personal physician would be a good idea.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
if the antibiotic were the problem, it would have almost certainly been in the form of diarrhea, with or without blood. If what you describe was blood, there likely would have been a bit of pink in the water as well. At your age, without other symptoms of bowel disorder, blood is nearly always either from hemorrhoids or anal fissure (a tear in the lining of the anus most often due to severe constipation.) Given your recent meal, it's probably ok to see if it persists after avoiding red peppers. But if it persists or recurs, or if there's a change in how your bowels behave, or pain is present, it should be checked by your doctor. And, since this is just a comment from afar, I'd also say it wouldn't hurt to mention it to your doc.
I haven't has any pain to say nor constipation, also there wasn't any pink or red blood in the toliet, ie. discoloring the water. I have had two more movements since I fist posted this and neither had any of what the others had, they were soft and alittle flat.
Hi Larry, I to have had the problems you are mentioning. Have you had a lot stress lately? How about your water intake? I notice that if I don't drink enough water, my BM's are a litle harder than usual and difficult to expel (leaving them flat at times). My fiancee had a problem that he thought was a clot, but when I looked I told him that it was only a (dark)red kidney bean husk, which had been eaten over a week prior. I do believe that the husks of such beans as well as bell pepper husks, can get 'hung up'in the intestines. Stress and 'pushing' can cause small tears in the anal canal. Been there done it, I know how scary it is. I hope some of this helps. If the symptoms continue frequently or worsen, I would advise a colonoscopy. I had one and was thank God clean, but at least it eased my mind. Just remember, bright red blood is fresh(torn tissue/vessel), dark red blood is 'internal' (abdominal/intestinal). Hope you feel better! Bobbi
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.